MAUDE Adverse Event Report: SPINEOLOGY INC. FORTRESS PEDICULAR FIXATION SYSTEM; PEDICLE SCREW SYSTEM

SPINEOLOGY INC. FORTRESS PEDICULAR FIXATION SYSTEM; PEDICLE SCREW SYSTEM
Catalog Number 640-6540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Because the complaint reported that four (4) pedicle screws were broken; a separate mdr has been filed for each of the broken screws.The mdr numbers associated with this event are as follows: 2135156-2016-00005, 2135156-2016-00006, 2135156-2016-00007, 2135156-2016-00008.Device not returned.
 
Event or Problem Description
The patient underwent a 2-level spinal surgical procedure on (b)(6) 2014 with placement of six (6) fortress pedicle screws, six (6) fortress set screws, and two (2) fortress rods.An unspecified anterior interbody fusion was also placed.At an unspecified time following the initial implant procedure, the patient suffered a fall for unknown reasons and reported "popping and pain".Ct imaging revealed that four of the six pedicle screws sustained screw shank fractures.The imaging also revealed that the interbody device appeared to be "very well fused".On (b)(6) 2016, the patient returned to surgery at which time all fortress devices were explanted.The distal shank ends of the four broken pedicle screws were unable to be retrieved.Spineology made multiple attempts to obtain additional information regarding this event; however, all attempts were unsuccessful.

Brand Name
FORTRESS PEDICULAR FIXATION SYSTEM
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINEOLOGY INC.
7800 3rd street n
suite 6500
st. paul MN 55128 5455
MDR Report Key5936486
Report Number2135156-2016-00005
Device Sequence Number18920517
Product Code NKB
UDI-Device IdentifierM7406406540
UDI-PublicM7406406540
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/10/2017
Device Catalogue Number640-6540
Device Lot NumberS14200
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2016
Initial Report FDA Received Date09/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;